MAUDE Adverse Event Report: SYNTHES GRENCHEN 135 DEG DHS® PLATE-STANDARD BARREL 6 HOLES/110MM; APPLIANCE,FIXATION,NAIL

SYNTHES GRENCHEN 135 DEG DHS® PLATE-STANDARD BARREL 6 HOLES/110MM; APPLIANCE,FIXATION,NAIL
Catalog Number 281.160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: event date: unknown.Additional product code: hrs.The original surgery was performed in (b)(6) on an unknown date.Device is not expected to be returned for manufacturer review/investigation.The complaint indicated that the screws were explanted due to the possible infection.The complaint indicated that the plate broke post-op requiring additional surgical intervention.Device history records review was conducted.The report indicates that: dhr review for: part # 281.160, lot # 9347372; manufacturing location: (b)(4); manufacturing date: 06.Feb.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient who was implanted approximately one year ago with a dynamic hip screw (dhs) plate, lag screw and screws experienced a post-operative break of the plate and screws and was revised on (b)(6) 2016 to a non-synthes total hip.The original surgery was performed in (b)(6) by an unknown surgeon.It was reported by the current surgeon that the devices, in his opinion, were not appropriate for the subtrochanteric fracture that the patient had originally sustained.The broken plate, intact lag screw and six screws were easily removed without any surgical delay, additional medical intervention of harm to the patient.Two of the six screws that were broken post-operatively were removed, without issue, using a screw removal set.The procedure was successfully completed and the patient status was reported as fine at the outcome of surgery.No additional information is available regarding the treatment outcome.This complaint involves three (3) devices.Concomitant devices reported: lag screw (part # 280.290, lot # 4811489, quantity 1), screws (part # 204.8xx, lot # unknown, quantity 4), screw removal set (part # unknown, lot # unknown, quantity 1).This report is 1 of 2 for (b)(4).

Brand Name
135 DEG DHS® PLATE-STANDARD BARREL 6 HOLES/110MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES GRENCHEN
solothurnstrasse 186
grenchen CH254 0
SZ  CH2540
MDR Report Key6226513
Report Number3009450884-2017-10001
Device Sequence Number43007
Product Code KTT
UDI-Device Identifier10886982176721
UDI-Public(01)10886982176721(10)9347372
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number281.160
Device Lot Number9347372
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2016
Initial Report FDA Received Date01/05/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAG SCREW (PART # 280.290, LOT # 4811489, QTY. 1; SCREW REMOVAL SET (PART # , LOT # UNK, QTY UNK; SCREWS (PART # 204.8XX, LOT # UNKNOWN,QTY 4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR